Sign inSubmit
ArticleMetrics
Research Article · Open access · Published 5 January 2015

Exact Permutation Algorithm for Paired Observations: A General and Efficient Version

David T. Morse1

Journal of Mathematics and Statistics, Volume 10, Issue 4, pp. 448–452 · doi.org/10.3844/jmssp.2014.448.452

6,672 accesses4,184 downloads0 citations (Crossref)Metrics
Cite Check for updates

Abstract

For the better part of a century, methods have been illustrated for the enumeration of all possible permutations of cases from which an exact characterization of the likelihood of obtaining results as or more extreme as that observed may be determined without having to rely on parametric assumptions or schemes that may be only asymptotically correct. The challenge is the computational intensity associated with these methods, which is largely overcome with the wide availability of inexpensive, powerful computational resources. The algorithm presented here is given in two versions, one a general form that can be adapted to a wide variety of permutation tests and a specialized one that is efficient for the exact analog to the dependent-t test. The application is illustrated using Charles Darwin’s Zea mays data, which presents a modest task of accounting for 215 = 32,768 permutations. The resultant algorithm improves on that of Odiase and Ogbonmwan and is presented in syntax that may be run in R, the open source statistical package."

Licence and reuse

Open access. This article is licensed under a Creative Commons Attribution 3.0 Licence (CC BY 3.0), as printed on the article, which permits use, sharing, adaptation, distribution and reproduction in any medium or format, as long as you give appropriate credit to the original authors and the source. No permission is needed.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

Morse, D. T. (2014). Exact Permutation Algorithm for Paired Observations: A General and Efficient Version. Journal of Mathematics and Statistics, 10(4), 448–452. https://doi.org/10.3844/jmssp.2014.448.452

Licence
CC BY 3.0
Issue
Volume 10, Issue 4
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
Exact Permutation Algorithm for Paired Observations: A General and Efficient VersionJournal of Mathematics and Statistics · Volume 10, Issue 4 · pp. 448–452 · CC BY 3.0Download